Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 346, NWS Louisville, KY

August 4, 2015Bullitt County, Hardin County, Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 4, 2015, 7:43 PM EDT for Bullitt County, Hardin County, Jefferson County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2015, 7:43 PM EDT (23:43 UTC)
Expired
Aug 4, 2015, 8:15 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY, Jefferson County, KY

The radar

The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1432 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:28 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 4, 3:28 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT TUE AUG 4 2015

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
ISSUED AT 315 PM EDT TUE AUG 4 2015

SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ON A DIFFERENTIAL
HEATING AND DEW POINT BOUNDARY ACROSS CENTRAL AND SOUTH CENTRAL KY.
THE SLOW MOVING NATURE OF THESE STORMS MAY PUT DOWN SOME HEAVY
RAINFALL IN SPOTS. A FEW STRONGER STORMS ARE POSSIBLE GIVEN THE
AMOUNT OF INSTABILITY, ALTHOUGH OVERALL ORGANIZATION IS NOT EXPECTED
DUE TO THE LACK OF STRONGER DEEP LAYER SHEAR. SHOWERS/STORMS WILL
PUSH OFF TO THE EAST THROUGH THE EARLY EVENING HOURS, BEFORE A
RELATIVE LULL THROUGH THE OVERNIGHT. CAN'T RULE OUT A FEW SHOWERS
DROPPING IN FROM THE NW, SO WILL LEAVE SMALL CHANCES IN THROUGH THE
OVERNIGHT. LOOK FOR LOWS IN THE UPPER 60S NE TO LOW 70S SW.

DO EXPECT TO SEE ISOLATED TO WIDELY SCATTERED SHOWER/STORM ACTIVITY
MAINLY CONFINDED TO OUR WESTERN CWA ROUGHLY ALONG THE STALLED
BOUNDARY THAT WILL BE IN PLACE. EXPECT MOST HIGHS TO BE IN THE UPPER
80S.

...FLASH FLOOD WATCH LATE WEDNESDAY EVENING THROUGH EARLY FRIDAY...

AS WE ENTER LATER WEDNESDAY AFTERNOON AND EVENING A SLOW MOVING
UPPER WAVE AND ASSOCIATED SURFACE LOW WILL MOVE INTO THE MISSISSIPPI
RIVER VALLEY AND THEN LOWER OHIO RIVER VALLEY. AS THIS OCCURS DEEPER
MOISTURE WILL BE TRANSPORTED IN THROUGH A DEEP LAYER, PARTICULARLY
OF NOTE WILL BE A 40 KNOT LOW LEVEL JET. PRECIPITABLE WATER AMOUNTS
WILL RANGE IN THE 2 - 2.5 RANGE FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AS THE SLOW MOVING SYSTEM MOVES THROUGH. SOME AREAS WILL
LIKELY SEE REPEATED ROUNDS OF HEAVY RAINFALL. DURING THIS TIME, 1.5
TO 2 INCHES OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ACROSS SOUTHERN IN AND NORTH CENTRAL KY. GIVEN THE METEOROLOGICAL
SETUP, RECENT HEAVY RAINFALL IN SPOTS, AND A WPC SLIGHT RISK OF
EXCESSIVE RAINFALL ELECTED TO ISSUE A FLASH FLOOD WATCH IN
COORDINATION WITH JKL FROM LATER WEDNESDAY EVENING THROUGH EARLY
FRIDAY MORNING ACROSS THE NORTHERN TWO-THIRDS OF THE CWA. AT THIS
POINT, EXPECT THE HEAVIEST AXIS OF RAIN TO FALL ALONG AND ON EITHER
SIDE OF THE I-64 CORRIDOR.

THE SYSTEM SLIDES EAST BY THURSDAY NIGHT WITH PRECIPITATION ENDING
FROM WEST TO EAST. FLASH FLOOD WATCH IS SET TO EXPIRE AT 2 AM EDT/1
AM CDT.

.LONG TERM (FRIDAY THROUGH TUESDAY)...
ISSUED AT 325 PM EDT TUE AUG 4 2015

MID LEVEL VORTICITY MAXIMUM WILL PUSH ON OFF TO THE EAST ON FRIDAY
AND IN ITS WAKE, A BIT OF MID-LEVEL RIDGING WILL BUILD IN FROM THE
WEST.  THIS SHOULD GIVE US A TEMPORARY BREAK FROM THE RAINS FROM
MIDWEEK.  HOWEVER, THIS DRY TREND WILL NOT LAST ALL THAT LONG.  THE
LATEST FORECASTS SUGGEST THAT A MID-LEVEL RIDGE AXIS WILL SET BACK
UP ACROSS TEXAS BY THE LATE PART OF THE WEEKEND AND INTO EARLY NEXT
WEEK.  THE UPPER LEVEL RIDGE IS EXPECTED TO BE MORE FLAT, THUS, THE
OHIO VALLEY WILL REMAIN ON THE PERIPHERY OF THE RIDGE AXIS SETTING
THE STAGE FOR MORE UNSETTLED WEATHER AS MID-LEVEL VORT MAXES ROUND
THE TOP OF THE RIDGE.

WHILE FORECAST CONFIDENCE IS LOW REGARDING THE TIMING OF THE WAVES
IN THE LATE PART OF THE PERIOD, IT DOES APPEAR THAT SEVERAL WILL
IMPACT THE REGION FROM LATE SATURDAY NIGHT THROUGH TUESDAY.  THE
FIRST MAY AFFECT OUR REGION LATE SATURDAY NIGHT, FOLLOWED BY ANOTHER
ONE ON MONDAY.  THE PATTERN IS ONE THAT FAVORS ONE OR MORE MESOSCALE
CONVECTIVE COMPLEXES DEVELOPING AND THEN RACING FROM THE CENTRAL
PLAINS THROUGH THE OHIO VALLEY.  IT IS REALLY NOT ALL THAT
SURPRISING GIVEN THIS PATTERN HAS BEEN SEEN IN RECENT WEEKS.  THE
THREAT OF ADDITIONAL HEAVY RAINFALL IS CERTAINLY THERE, AND WE MAY
SEE ADDITIONAL HYDRO ISSUES IN SOME PARTS OF THE AREA EARLY NEXT
WEEK, DEPENDING ON WHERE THE EVENTUAL MCS TRACK SETS UP.

TEMPERATURES WILL START OFF BELOW NORMAL FOR THE PERIOD WITH LOW-MID
80S ACROSS THE REGION ON FRIDAY.  A BRIEF MODERATION IN TEMPS LOOKS
LIKELY FOR SATURDAY AND SUNDAY WITH HIGHS IN THE MID 80S NORTH AND
MID-UPPER 80S IN THE SOUTH.  LOW TO MID 80S LOOK LIKELY FOR MONDAY
AND TUESDAY AS WELL, GIVEN THAT WE'RE EXPECTING CLOUDS AND
PRECIPITATION TO BE IN THE AREA.  IF CONVECTIVE COVERAGE IS LESS,
THEN TEMPERATURES MAY NEED TO BE INCREASED SLIGHTLY IN SUBSEQUENT
FORECASTS.  OVERNIGHT LOWS DURING THE PERIOD WILL BE IN THE UPPER
60S TO THE LOWER 70S.

&&

.AVIATION (18Z TAF UPDATE)...
ISSUED AT 124 PM EDT TUE AUG 4 2015

CONDITIONS ARE EXPECTED TO BE MOSTLY VFR THE REMAINDER OF THIS
AFTERNOON AND EVENING WITH THE EXCEPTION THAT SCATTERED STORMS COULD
IMPACT THE BWG TERMINAL. HAVE THE MOST CONFIDENCE THAT STORMS WILL
DEVELOP ACROSS CENTRAL KY ALONG A WEAK BOUNDARY, IN BETWEEN ALL 3
SITES SO WILL NOT MENTION ANY TS AT THIS TIME.

VARIABLE MID AND UPPER CLOUDS WILL STEAM OVER THE AREA TONIGHT,
HELPING TO KEEP THE FOG THEAT LOWER. HOWEVER, DO EXPECT TO SEE AT
LEAST TEMPORARY VIS RESTRICTIONS AROUND THE VFR/MVFR RANGE AT TIMES.
THERE MAY ALSO CONTINUE TO BE PERIODS OF SHOWERS/STORMS MOVING OVER
THE AREA TOWARD DAWN.

WINDS WILL BECOME LIGHT AND VARIABLE AFTER SUNSET THIS EVENING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
     NIGHT FOR KYZ023>043-045>049-053>057-063>067.

IN...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
     NIGHT FOR INZ076>079-083-084-089>092.

&&

SHORT TERM........BJS
LONG TERM.........MJ
AVIATION..........BJS
Hazardous weather outlook, Aug 4, 3:46 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT TUE AUG 4 2015

KYZ061-062-070>078-081-082-052000-
BUTLER-EDMONSON-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-
ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
346 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. ANY STORM WILL BE CAPABLE OF BRIEF HEAVY RAINFALL,
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION.
TORRENTIAL RAINFALL, GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
THREATS. ADDITIONAL CHANCES OF THUNDERSTORMS ARE EXPECTED LATE
SUNDAY THROUGH MONDAY AS ANOTHER WEATHER SYSTEM CROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-052000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...HORSE CAVE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD
346 PM EDT TUE AUG 4 2015

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. ANY STORM WILL BE CAPABLE OF BRIEF HEAVY RAINFALL,
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH VERY EARLY FRIDAY AS A FRONTAL BOUNDARY AND UPPER
DISTURBANCE MOVE THROUGH THE REGION. TORRENTIAL RAINFALL, GUSTY
WINDS AND LIGHTNING WILL BE THE MAIN THREATS. ADDITIONAL CHANCES
OF THUNDERSTORMS ARE EXPECTED LATE SUNDAY THROUGH MONDAY AS
ANOTHER WEATHER SYSTEM CROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO REPORT HEAVY RAINFALL LATE WEDNESDAY
THROUGH EARLY FRIDAY MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/MJ

In the hours before

Special weather statement, Aug 4, 5:49 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM CDT TUE AUG 4 2015

KYZ023-042215-
HANCOCK-
449 PM CDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HANCOCK COUNTY...

AT 449 PM CDT...A STRONG THUNDERSTORM WAS NEAR WHITESVILLE...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PELLVILLE...ARRINGTON CORNER...EASTON...FLORAL...CHAMBERS...DUKES...
VICTORIA CROSSROADS...WEBERSTOWN...PATESVILLE...CABOT AND GOERING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3787 8691 3788 8690 3785 8666 3779 8668
      3766 8662 3774 8682 3780 8682 3784 8685
      3784 8688 3783 8690 3784 8691
TIME...MOT...LOC 2149Z 265DEG 13KT 3775 8680

KJD
Special weather statement, Aug 4, 6:44 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM CDT TUE AUG 4 2015

INZ089-KYZ024-042315-
PERRY-BRECKINRIDGE-
544 PM CDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND NORTHWESTERN
BRECKINRIDGE COUNTIES...

AT 544 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF TELL
CITY...OR 26 MILES NORTHEAST OF ROCKPORT...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TELL CITY...MOUNT PLEASANT...WEBSTER...CANNELTON...LEOPOLD...CLIFTON
MILLS...LILLY DALE...BANDON...MAGNET...DODD...UNION STAR...GATCHEL...
GERALD...MYSTIC...HARDINGROVE...BASIN SPRING...MANNING CROSSING...
ROME...BRISTOW AND RANGER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3815 8680 3814 8646 3811 8647 3809 8643
      3807 8643 3805 8645 3804 8649 3795 8635
      3784 8629 3788 8665 3791 8665 3792 8668
      3789 8673 3791 8674 3805 8678 3806 8677
      3810 8677 3811 8679
TIME...MOT...LOC 2244Z 265DEG 13KT 3805 8662

KJD
Special weather statement, Aug 4, 6:57 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM CDT TUE AUG 4 2015

INZ083-042330-
DUBOIS-
557 PM CDT TUE AUG 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS COUNTY...

AT 556 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 7 MILES
EAST OF JASPER TO DALE...AND WAS MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...HOLLAND...BIRDSEYE...DUBOIS...
KYANA...ELLSWORTH...SAINT ANTHONY...BRETZVILLE...MENTOR...
CELESTINE...SCHNELLVILLE...SAINT MARKS...SAINT HENRY...JOHNSBURG...
DUBOIS CROSSROADS...MALTERSVILLE AND HUNTINGBURG AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3851 8679 3845 8668 3826 8668 3825 8669
      3825 8679 3820 8680 3820 8707 3823 8707
TIME...MOT...LOC 2256Z 325DEG 24KT 3839 8680 3819 8700

RAS
Special weather statement, Aug 4, 7:23 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT TUE AUG 4 2015

INZ084-090-042345-
CRAWFORD-HARRISON-
723 PM EDT TUE AUG 4 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CRAWFORD
AND CENTRAL HARRISON COUNTIES...

AT 722 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
LEAVENWORTH...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORYDON...CAREFREE TOWN...LANESVILLE...LEAVENWORTH...CRANDALL...
ALTON...RAMSEY...SULPHUR...CAPE SANDY...FRENCHTOWN...WYANDOTTE...NEW
SALISBURY...WHITE CLOUD...RIDDLE...BYRNEVILLE...CURBY...SWITZER
CROSSROADS...DEUCHARS...CAREFREE AND MOBERLY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3838 8603 3833 8603 3833 8601 3830 8601
      3830 8599 3828 8599 3826 8596 3823 8596
      3814 8627 3820 8636 3817 8638 3815 8632
      3813 8633 3813 8638 3811 8641 3813 8643
      3812 8646 3821 8646 3821 8647 3827 8648
TIME...MOT...LOC 2322Z 259DEG 22KT 3820 8633

RAS
Special weather statement, Aug 4, 7:29 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT TUE AUG 4 2015

INZ091-092-KYZ029>031-050100-
CLARK-FLOYD-BULLITT-OLDHAM-JEFFERSON-
729 PM EDT TUE AUG 4 2015

...A LINE OF STRONG THUNDERSTORMS APPROACHING FLOYD...CLARK...
JEFFERSON...NORTHERN BULLITT AND OLDHAM COUNTIES...

AT 728 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 6 MILES
NORTHWEST OF CORYDON TO NEAR BRANDENBURG...AND WAS MOVING NORTHEAST
AT 30 MPH.

THESE STORMS WILL AFFECT THE LOUISVILLE METRO AND MUCH OF
KENTUCKIANA BETWEEN 8 AND 9 PM.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...JEFFERSONTOWN...ST.
MATTHEWS...SHIVELY...SHEPHERDSVILLE...LYNDON...LA GRANGE...
MIDDLETOWN...DOUGLASS HILLS...PROSPECT...HURSTBOURNE...
GRAYMOOR-DEVONDALE...WINDY HILLS...ANCHORAGE...PIONEER VILLAGE...
HURSTBOURNE ACRES...AUDUBON PARK AND ST. REGIS PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3859 8543 3852 8543 3852 8540 3829 8541
      3827 8541 3811 8543 3796 8590 3801 8595
      3809 8591 3818 8590 3819 8596 3826 8596
      3833 8603 3842 8603 3842 8600 3849 8599
      3850 8589 3854 8587 3861 8567
TIME...MOT...LOC 2328Z 246DEG 24KT 3825 8622 3796 8616

RAS
Special weather statement, Aug 4, 7:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT TUE AUG 4 2015

KYZ046-047-055-050000-
MERCER-WASHINGTON-BOYLE-
735 PM EDT TUE AUG 4 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
MERCER AND WESTERN BOYLE COUNTIES...

AT 734 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
SPRINGFIELD...MOVING EAST AT 20 MPH.

TORRENTIAL RAIN...EXCESSIVE LIGHTNING...AND WINDS IN EXCESS OF 30
MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...HARRODSBURG...SPRINGFIELD...WILLISBURG...MACKVILLE...
POLIN...RIVERVIEW ESTATES...JENKINSVILLE...FREDERICKTOWN...
DIXVILLE...BEARWALLOW...PARKSVILLE...VALLEY HILL...THOMPSONVILLE...
BATTLE...MOORESVILLE...SAINT CATHARINE...RINELTOWN...BRIARTOWN AND
CARDWELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3758 8482 3760 8503 3763 8503 3763 8526
      3765 8531 3766 8535 3776 8536 3778 8536
      3778 8534 3779 8533 3779 8532 3781 8532
      3783 8530 3784 8528 3785 8481
TIME...MOT...LOC 2334Z 273DEG 16KT 3773 8511

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:08 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas23 min
Aug 3, 8:43 PM EDTSpecial Weather StatementLMKBourbon32 min
Aug 3, 8:58 PM EDTSevere Thunderstorm WarningLMKBourbon32 min
Aug 3, 9:19 PM EDTAreal Flood AdvisoryLMKBourbon, Nicholas3 hr
Aug 3, 9:33 PM EDTFlash Flood WarningLMKBourbon3 hr
Aug 4, 3:09 PM EDTSpecial Weather StatementLMKBoyle, Marion36 min
Aug 4, 3:39 PM EDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more53 hr
Aug 4, 4:29 PM EDTSpecial Weather StatementLMKHancock31 min
Aug 4, 5:24 PM EDTSpecial Weather StatementLMKGrayson36 min
Aug 4, 5:30 PM EDTAreal Flood AdvisoryLMKMarion3 hr
Aug 4, 5:34 PM EDTSpecial Weather StatementLMKGarrard, Madison41 min
Aug 4, 5:39 PM EDTAreal Flood AdvisoryLMKGrayson3 hr
Aug 4, 5:49 PM EDTSpecial Weather StatementLMKHancock26 min
Aug 4, 6:49 PM EDTSevere Thunderstorm WarningLMKMeade26 min
Aug 4, 7:15 PM EDTSevere Thunderstorm WarningLMKMeade30 min
Aug 4, 7:29 PM EDTSpecial Weather StatementLMKJefferson, Oldham91 min
Aug 4, 7:35 PM EDTSpecial Weather StatementLMKBoyle, Mercer, Washington25 min
Aug 4, 6:44 PM EDTSpecial Weather StatementLMKPerry31 min
Aug 4, 6:57 PM EDTSpecial Weather StatementLMKDubois33 min
Aug 4, 7:23 PM EDTSpecial Weather StatementLMKHarrison22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.